Manuscripta Mathematica

, Volume 136, Issue 1–2, pp 237–247 | Cite as

A sphere theorem on locally conformally flat even-dimensional manifolds

  • Giovanni CatinoEmail author
  • Zindine Djadli
  • Cheikh Birahim Ndiaye


In this paper, we prove that a closed even-dimensional manifold which is locally conformally flat with positive scalar curvature, positive Euler characteristic and which satisfies some additional condition on its curvature is diffeomorphic to the sphere or projective space.

Mathematics Subject Classification (2000)

53C24 53C20 53C21 53C25 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Besse A.L.: Einstein Manifolds. Springer, Berlin (1987)zbMATHGoogle Scholar
  2. 2.
    Carron G., Herzlich M.: Conformally flat manifolds with non-negative Ricci curvature. Compos. Math. 142, 798–810 (2006)MathSciNetzbMATHCrossRefGoogle Scholar
  3. 3.
    Chang S.-Y.A., Han Z.-C., Yang P.C.: Classification of singular radial solutions to the k-Yamabe problem on annular domains. J. Differ. Equ. 216(2), 482–501 (2005)MathSciNetzbMATHCrossRefGoogle Scholar
  4. 4.
    Chen S.: Local estimates for some fully nonlinear elliptic equations. Int. Math. Res. Notices 55, 3403–3425 (2005)CrossRefGoogle Scholar
  5. 5.
    Evans L.C.: Classical solutions of fully nonlinear, convex, second-order elliptic equations. Commun. Pure Appl. Math. 35(3), 333–363 (1982)zbMATHCrossRefGoogle Scholar
  6. 6.
    Gonzáles M.: Singular sets of a class of locally conformally flat manifolds. Duke Math. J. 129(3), 551–572 (2005)MathSciNetCrossRefGoogle Scholar
  7. 7.
    Guan P., Viaclovsky J., Wang G.: Some properties of the Schouten tensor and applications to conformal geometry. Trans. Am. Math. Soc. 355, 925–933 (2003)MathSciNetzbMATHCrossRefGoogle Scholar
  8. 8.
    Guan P., Lin C.S., Wang G.: Application of the method of moving planes to conformally invariant equations. Math. Z. 247(1), 1–19 (2004)MathSciNetzbMATHCrossRefGoogle Scholar
  9. 9.
    Guan P., Lin C.S., Wang G.: Schouten tensor and some topological properties. Commun. Anal. Geom. 13(5), 887–902 (2005)MathSciNetzbMATHGoogle Scholar
  10. 10.
    Gursky M.J.: Locally conformally flat four- and six-manifolds of positive scalar curvature and positive Euler characteristic. Indiana Univ. Math. J. 43(3), 747–774 (1994)MathSciNetzbMATHCrossRefGoogle Scholar
  11. 11.
    Gursky M.J., Viaclovsky J.: A fully nonlinear equation on four-manifolds with positive scalar curvature. J. Differ. Geom. 63(1), 131–154 (2003)MathSciNetzbMATHGoogle Scholar
  12. 12.
    Hebey E., et Vaugon M.: Un theoreme de pincement integral sur la courbure concirculaire en geometrie conforme. C. R. Acad. Sci. Paris 316, 483–488 (1993)MathSciNetzbMATHGoogle Scholar
  13. 13.
    Hebey E., et Vaugon M.: Effective L p pinching for the concircular curvature. J. Geom. Anal. 6, 531–553 (1996)MathSciNetzbMATHGoogle Scholar
  14. 14.
    Krylov N.V.: Boundedly inhomogeneous elliptic and parabolic equations in a domain. Izv. Akad. Nauk SSSR Ser. Mat. 47(1), 75–108 (1983)MathSciNetGoogle Scholar
  15. 15.
    Viaclovsky J.: Conformal geometry, contact geometry, and the calculus of variations. Duke Math. J. 101(2), 283–316 (2000)MathSciNetzbMATHCrossRefGoogle Scholar

Copyright information

© Springer-Verlag 2011

Authors and Affiliations

  • Giovanni Catino
    • 1
    Email author
  • Zindine Djadli
    • 2
  • Cheikh Birahim Ndiaye
    • 3
  1. 1.Dipartimento di MatematicaUniversità di PisaPisaItaly
  2. 2.Institut Fourier, UMR 5582Saint Martin d’Hères CedexFrance
  3. 3.SISSATriesteItaly

Personalised recommendations